Alert archive / New Jersey / Small Craft Advisories in 2013

Small Craft Advisory 90, NWS Philadelphia/Mount Holly

November 14, 2013

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 14, 2013, 3:20 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2013, 3:20 AM EST (08:20 UTC)
Expired
Nov 14, 2013, 3:12 PM EST
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WHUS71 KPHI 140820
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 AM EST THU NOV 14 2013

ANZ450-451-142300-
/O.NEW.KPHI.SC.Y.0090.131114T0820Z-131114T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
320 AM EST THU NOV 14 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
295 
WHUS71 KPHI 141534 AAA
MWWPHI

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EST THU NOV 14 2013

ANZ450-451-142300-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-131114T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
1034 AM EST THU NOV 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

* LOW WATER ALERT...WHILE CRITERIA ARE NOT BEING MET FOR A LOW
  WATER ADVISORY...THERE IS A REPORT OF NEAR BLOW OUT TIDES
  DEVELOPING WITH THIS MIDDAY LOW TIDE CYCLE ALONG PORTIONS OF THE
  NEW JERSEY COAST. BE AWARE OF LOWER THAN USUAL WATER...LIMITED
  NAVIGATION AND THE POSSIBILITY OF THE STRONG WEST WINDS CAUSING
  DIFFICULTIES FOR MOORED VESSELS IN LOW WATER BETWEEN NOW AND 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
966 
WHUS71 KPHI 142012
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EST THU NOV 14 2013


ANZ450-451-142115-
/O.CAN.KPHI.SC.Y.0090.000000T0000Z-131114T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
312 PM EST THU NOV 14 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE NORTHERN AND CENTRAL NEW JERSEY
WATERS.

ISOLATED GUSTS TO 25 KT STILL POSSIBLE THIS EVENING ON THE OPEN
OUTERS WATERS EAST OF NORTHERN NEW JERSEY BUT BY AND LARGE...THE
MORE PERSISTENT SMALL CRAFT ADVISORY GUSTS HAVE ENDED.

$$
DRAG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 9:15 PM EST, 6 hours 5 minutes earlier.

Area forecast discussion, Nov 13, 9:15 PM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EST WED NOV 13 2013

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MOVE
EASTWARD AND OFFSHORE THROUGH FRIDAY. TEMPERATURES WILL MODERATE
AS THE HIGH MOVES EAST. A STRONG AREA OF LOW PRESSURE WILL MOVE
THROUGH THE PLAINS AND BRING A WARM FRONT THROUGH THE REGION
AROUND SUNDAY WITH ANOTHER STRONG COLD FRONT BRINGING THE NEXT
BEST CHANCE OF PRECIPITATION ON MONDAY. ANOTHER STRONG HIGH
PRESSURE SYSTEM WILL THEN BUILD IN BEHIND THE COLD FRONT FOR THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN EXTENSIVE AREA OF HIGH PRESSURE WAS CENTERED OVER THE SOUTHERN
APPALACHIANS THIS EVENING. THE HIGH WILL CONTINUE TO INFLUENCE OUR
REGION OVERNIGHT.

THE SKY IS EXPECTED TO BE MOSTLY CLEAR DURING THE NIGHT. PATCHES
OF THIN CIRRUS RIDING OVER THE MID LEVEL RIDGE MAY DRIFT OVER OUR
REGION FROM THE NORTHWEST.

MINIMUM TEMPERATURES ARE FORECAST TO BE MAINLY IN THE 20S WITH A
LIGHT WIND. THE WIND WILL FAVOR THE WEST AND SOUTHWEST IF ANY
DIRECTION AT ALL.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SURFACE HIGH PRESSURE WILL BE BUILDING TO OUR SOUTH THROUGH THE
COURSE OF THE DAY. OVERALL, A MODERATING TREND IS EXPECTED, WITH
THE FLOW BECOMING MORE WEST-SOUTHWEST AND WITH THICKNESSES RISING
ACROSS THE AREA. SOUNDINGS CONTINUE TO SHOW PLENTY OF DRY AIR
THROUGH THE COLUMN, AND WE EXPECT AMPLE SUNSHINE THROUGH THE DAY.
THE GRADIENT WILL BE LESS AS COMPARED TO WEDNESDAY, AND A LESS
BREEZY DAY IS EXPECTED, WITH WINDS MAINLY IN THE 10 TO 15 MPH
RANGE. WE BLENDED MET/MAV GUIDANCE FOR DAYTIME TEMPERATURES, AND
EXPECT HIGHS MAINLY IN THE UPPER 40S NORTH TO THE LOWER 50S SOUTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE EXTENDD PD STARTS OUT DRY AS HIGH PRESSURE LOCATED OVER THE
SERN CONUS MOVES EWD. THIS HIGH WILL KEEP THE REGION DRY, WITH
WARMING TEMPS AS SWLY FLOW BEGINS TO SET UP OVER THE AREA. SOME OF
THE MDL GUID BRINGS SOME PRECIP OVER SRN PORTIONS OF THE AREA ON
SAT WHILE OTHERS KEEP IT S OF THE AREA. CONFIDENCE IS LOW, SO WILL
KEEP IT OUT OF THE FCST ATTM.

BY LATER SAT INTO SUN, A STRONG DOUBLE BARRELED LOW PRESSURE
SYSTEM TAKES SHAPE OVER THE PLAINS AND MOVES NEWD. THE WMFNT
ASSOCIATED WITH THE STRONGER LOW IN THE CNTRL PLAINS WILL CROSS
THE AREA LATER SUN INTO MON. THERE COULD BE SOME PRECIP AS THE
WMFNT PASSES, BUT THE LATEST GUID SEEMS TO WANT TO CONFINE MOST OF
THE PRECIP TO NRN AREAS, ESPECIALLY LATER SUN INTO ERLY MON. WILL
SEE IF THAT TREND CONTINUES.

THE MDL GUID HAS COME INTO MUCH BETTER AGREEMENT THIS CYCLE WITH
THE APPROACH AND PASSAGE OF A CDFNT ON MON. THE ECMWF IS ONLY
ABOUT 6 HRS SLOWER THAN THE GFS, WHICH ISN'T BAD AT DAY 5, GIVEN
THAT THE ECMWF TENDS TO BE SLOWER THAN THE GFS IN MANY INSTANCES
ANYWAY. BOTH MDLS AGREE THAT THE PD BETWEEN 18Z MON AND 00Z TUE
WOULD LIKELY BE THE WETTEST. THE GFS BASICALLY ENDS THE PRECIP BY
00Z AND DEFINITELY BETWEEN 00Z AND 06Z TUE, WHILE THE ECMWF, WITH
THE SLOWER TIMING, KEEPS THE PRECIP THRU 06Z, AND ENDS IT BY 12Z
TUE. REGARDLESS, OF THE TIMING, BEHIND THE FROPA, ANOTHER VERY
STRONG HIGH (1040 MB IN THE GFS AND 1030+ IN THE ECMWF) MOVES INTO
THE CENTRAL PART OF THE COUNTRY ON TUE. EXPECT GUSTY NW WINDS ON
TUE, DUE TO THE PGRAD BETWEEN THE DEPARTING LOW/CDFNT AND THE
BUILDING STRONG HIGH AND A CLEARING SKY AS SUBSIDENCE MOVES IN.

TEMPS WILL START OF AROUND NRML, RISE TO ABV NRML OVER THE WKND
IN SWLY FLOW AND BEHIND THE PASSAGE OF THE WMFNT AND THEN DROP TO
BELOW NRML BEHIND THE FROPA ON TUE.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH A MAINLY
CLEAR SKY.

THE WIND IS FORECAST TO BE MAINLY FROM THE WEST OVERNIGHT AT
SPEEDS OF 8 KNOTS OR LESS. THE WIND SPEED IS EXPECTED TO INCREASE
TO 8 TO 12 KNOTS FOR LATE THURSDAY MORNING INTO THURSDAY
AFTERNOON. THERE MAY BE GUSTS INTO THE UPPER TEENS AT THAT TIME.
THE WIND MAY BEGIN TO BACK TOWARD THE SOUTHWEST LATE ON THURSDAY
AND WIND SPEEDS SHOULD DIMINISH AFTER DARK.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...VFR CONDS ARE EXPECTED. HIGH
CONFIDENCE.

SUNDAY...SOME RAIN PSBL WITH WMFNT NEARBY FRONT COULD ALSO CAUSE
LOW CIGS/VSBYS AND WIDESPREAD MVFR. MDT CONFIDENCE.

MONDAY...MVFR/IFR CONDITIONS WITH RAIN SHOWERS AND PASSAGE OF A
CDFNT. SHARP WIND SHIFT FROM SW TO NW BEHIND CFP. TIMING OF CFP A
BIT QUESTIONABLE. OVERALL CONFIDENCE MDT.

&&

.MARINE...
WIND SPEEDS AND WAVE HEIGHTS WILL CONTINUE TO DIMINISH SLOWLY
OVERNIGHT.

DURING THURSDAY MORNING TO AFTERNOON, A LOW-LEVEL JET IS EXPECTED
TO PASS ACROSS THE NEW ENGLAND WATERS. THIS COULD BRIEFLY RAISE
WIND GUSTS FOR OUR NORTHERN-MOST MARINE ZONES TO AROUND 25 KNOTS
FOR A WINDOW OF A FEW HOURS. HOWEVER, WE WERE NOT CONFIDENT ENOUGH
AT THIS TIME TO ISSUE A SCA FOR THURSDAY AFTERNOON. WE WILL LET
THE NEXT SHIFT RE-EVALUATE INCOMING MODEL DATA.

OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE BE THE DOMINANT
WILL BE INFLUENCE OVER THE AREA WATERS THROUGH THIS PERIOD AND SUB
ADVISORY CONDS ARE EXPECTED.

SATURDAY AND SUNDAY...OVERALL SUB-ADVISORY CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE WEEKEND. SOME RAIN SHOWERS ARE
POSSIBLE WHICH COULD LOCALLY REDUCE VISIBILITIES.

MONDAY...WIND AND SEAS WILL INCREASE IN ADVANCE OF CDFNT. SCA
FLAGS MAY BE NEEDED BY MONDAY.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES ARE FORECAST TO DROP INTO THE UPPER 20S AND
LOW 30S PERCENTAGE ACROSS THE REGION DURING THURSDAY LATE MORNING
AND THROUGH THE AFTERNOON. MEANWHILE, WINDS ARE NOT EXPECTED TO BE
AS GUSTY AS WEDNESDAY, REMAINING MORE IN THE 10 T0 15 MPH RANGE.
WHILE WINDS WILL NOT MEET CRITERIA, RH VALUES WILL BE LOWER,
POSSIBLY ENHANCING FIRE WEATHER CONCERNS THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...KLINE
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...KLINE/NIERENBERG
FIRE WEATHER...KLINE
Hazardous weather outlook, Nov 13, 4:07 PM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EST WED NOV 13 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-142115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
407 PM EST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.